Capturing forms in dense subsets of finite fields

Tom 160 / 2013

Brandon Hanson Acta Arithmetica 160 (2013), 277-284 MSC: Primary 11B30; Secondary 05D10. DOI: 10.4064/aa160-3-4


An open problem of arithmetic Ramsey theory asks if given an $r$-colouring $c:\mathbb N\to \{1,\ldots ,r\}$ of the natural numbers, there exist $x,y\in \mathbb N$ such that $c(xy)=c(x+y)$ apart from the trivial solution $x=y=2$. More generally, one could replace $x+y$ with a binary linear form and $xy$ with a binary quadratic form. In this paper we examine the analogous problem in a finite field $\mathbb F_q$. Specifically, given a linear form $L$ and a quadratic form $Q$ in two variables, we provide estimates on the necessary size of $A\subset \mathbb F_q$ to guarantee that $L(x,y)$ and $Q(x,y)$ are elements of $A$ for some $x,y\in \mathbb F_q$.


  • Brandon HansonDepartment of Mathematics
    University of Toronto
    M5S 2E4 Toronto, Canada

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek